Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS Detroit, MI

August 12, 2013Monroe County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Aug 12, 2013, 8:52 PM EDT for Monroe County, Michigan. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2013, 8:52 PM EDT (00:52 UTC)
Expired
Aug 12, 2013, 10:15 PM EDT
In force
83 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Monroe County, MI

The radar

The Detroit radar (KDTX), 86 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2013-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2013-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS53 KDTX 130052
SVRDTX
MIC115-130215-
/O.NEW.KDTX.SV.W.0101.130813T0052Z-130813T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
852 PM EDT MON AUG 12 2013

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1015 PM EDT

* AT 850 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILAN...AND
  MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AZALIA AROUND 905 PM EDT.
  OAKVILLE AROUND 915 PM EDT.
  MAYBEE AROUND 925 PM EDT.
  SCOFIELD AROUND 930 PM EDT.
  CARLETON AROUND 940 PM EDT.
  MONROE AROUND 945 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TEMPERANCE...         PETERSBURG...         OTTAWA LAKE...
  MONROE...             MAYBEE...             LUNA PIER...
  LAMBERTVILLE...       IDA...                DUNDEE...
  CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4208 8377 4209 8329 4204 8321 4203 8316
      4200 8318 4201 8320 4199 8320 4196 8325
      4192 8326 4193 8331 4188 8333 4186 8338
      4180 8341 4179 8344 4175 8342 4173 8343
      4173 8376
TIME...MOT...LOC 0052Z 285DEG 20KT 4208 8375

HAIL...1.00IN
WIND...60MPH

$$

KURIMSKI
4 follow-up statements
652 
WWUS53 KDTX 130057
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
857 PM EDT MON AUG 12 2013

MIC115-130215-
/O.CON.KDTX.SV.W.0101.000000T0000Z-130813T0215Z/
MONROE MI-
857 PM EDT MON AUG 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 1015 PM EDT...

AT 854 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILAN...AND
MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  AZALIA AROUND 905 PM EDT.
  OAKVILLE AROUND 915 PM EDT.
  MAYBEE AROUND 925 PM EDT.
  SCOFIELD AROUND 930 PM EDT.
  CARLETON AROUND 940 PM EDT.
  MONROE AROUND 945 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TEMPERANCE...         PETERSBURG...         OTTAWA LAKE...
  MONROE...             MAYBEE...             LUNA PIER...
  LAMBERTVILLE...       IDA...                DUNDEE...
  CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4208 8377 4209 8329 4204 8321 4203 8316
      4200 8318 4201 8320 4199 8320 4196 8325
      4192 8326 4193 8331 4188 8333 4186 8338
      4180 8341 4179 8344 4175 8342 4173 8343
      4173 8376
TIME...MOT...LOC 0057Z 285DEG 20KT 4207 8371

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

KURIMSKI
988 
WWUS53 KDTX 130108
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
908 PM EDT MON AUG 12 2013

MIC115-130215-
/O.CON.KDTX.SV.W.0101.000000T0000Z-130813T0215Z/
MONROE MI-
908 PM EDT MON AUG 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONROE COUNTY UNTIL 1015 PM EDT...

AT 907 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILAN...AND
MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAKVILLE AROUND 915 PM EDT.
  MAYBEE AROUND 925 PM EDT.
  SCOFIELD AROUND 930 PM EDT.
  CARLETON AROUND 940 PM EDT.
  MONROE AROUND 945 PM EDT.
  NEWPORT AND SOUTH ROCKWOOD AROUND 955 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MONROE...             MAYBEE...             IDA...
  DUNDEE...             CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4195 8377 4208 8377 4209 8329 4205 8323
      4203 8316 4200 8318 4201 8320 4199 8320
      4196 8325 4192 8326 4193 8331 4188 8333
      4186 8338
TIME...MOT...LOC 0109Z 285DEG 20KT 4205 8363

HAIL...1.00IN
WIND...60MPH

$$

KURIMSKI
696 
WWUS53 KDTX 130124
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
924 PM EDT MON AUG 12 2013

MIC115-130215-
/O.CON.KDTX.SV.W.0101.000000T0000Z-130813T0215Z/
MONROE MI-
924 PM EDT MON AUG 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONROE COUNTY UNTIL 1015 PM EDT...

AT 920 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYBEE...AND
MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARLETON AROUND 930 PM EDT.
  MONROE AROUND 940 PM EDT.
  NEWPORT AROUND 945 PM EDT.
  STONY POINT AND ESTRAL BEACH AROUND 950 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MONROE...             MAYBEE...             IDA...
  DUNDEE...             CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4195 8377 4208 8377 4209 8329 4205 8323
      4203 8316 4200 8318 4201 8320 4199 8320
      4196 8325 4192 8326 4193 8331 4188 8333
      4186 8338
TIME...MOT...LOC 0124Z 289DEG 25KT 4201 8349

HAIL...1.00IN
WIND...60MPH

$$

KURIMSKI
365 
WWUS53 KDTX 130139
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
939 PM EDT MON AUG 12 2013

MIC115-130150-
/O.CAN.KDTX.SV.W.0101.000000T0000Z-130813T0215Z/
MONROE MI-
939 PM EDT MON AUG 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 4195 8377 4208 8377 4209 8329 4205 8323
      4203 8316 4200 8318 4201 8320 4199 8320
      4196 8325 4192 8326 4193 8331 4188 8333
      4186 8338
TIME...MOT...LOC 0140Z 289DEG 25KT 4197 8335

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:27 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 12, 7:27 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
727 PM EDT MON AUG 12 2013

.AVIATION...

//DISCUSSION...

SCATTERED SHRAS/TSRAS WILL TRAVERSE THROUGH THE SOUTHERN
TERMINALS...PTK SOUTH...DURING THE FIRST HOUR OR TWO OF THE FORECAST
AS MODEST INSTABILITY HAS BUILT UP WITHIN THETA-E RIDGE. COLD FRONT
WILL THEN CROSS THE AREA LATER THIS EVENING. ISOLATED SHRAS/TSRAS
MAY ALSO ACCOMPANY THE FRONT...BUT MOST ACTIVITY WILL BE OFF TO THE
NORTHEAST OF THE TERMINALS. OCCASIONAL MVFR CIGS CAN BE EXPECTED
OVERNIGHT IN THE WAKE OF THIS FRONTAL PASSAGE BEFORE HIGH PRESSURE
BRINGS VFR CONDITIONS ON TUESDAY.

FOR DTW... TSRAS WILL BE POSSIBLE THROUGH 01Z-02Z BEFORE ONGOING
SCATTERED ACTIVITY SINKS SOUTHEAST OF THE AREA. ANY REMAINING
ACTIVITY WILL END AS A COLD FRONT SETTLES THROUGH THE AREA DURING
THE NIGHT.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE IN CEILING BELOW 5000 FT TONIGHT.

* HIGH CONFIDENCE THUNDERSTORM TIMING THIS EVENING.

&&

.PREV DISCUSSION...ISSUED 402 PM EDT MON AUG 12 2013

SHORT TERM... THIS EVENING AND TONIGHT

A WELL DEVELOPED THETA E RIDGE AND ATTENDANT 30KT/850MB 40KT/700MB
ZONAL JET STREAK IS CURRENTLY PUSHING THROUGH SOUTHERN LOWER
MICHIGAN. THIS MEDIUM WAVELENGTH FEATURE IS A CONSEQUENCE OF THE
UPPER LEVEL JET CONFIGURATION THAT HAD BECOME DOMINANT OVER THE
WEEKEND. THE CONVECTIVE ACTIVITY THAT IS NOW PASSING OVER SOUTHERN
LOWER MICHIGAN IS TIED DISTINCTLY TO A RIBBON OF 850-700MB
ANTICYCLONICALLY CURVED FRONTOGENESIS. THIS FORCING WILL SLOWLY PUSH
EASTWARD EXITING SOUTHEASTERN MICHIGAN BY ROUGHLY 4Z. UNTIL THIS CAN
HAPPEN...ADDITIONAL CONVECTIVE DEVELOPMENT WILL BE POSSIBLE. THE 40
KNOT MIDLEVEL JET MAXIMUM IS A BOON FOR 0-6KM BULK SHEAR
VALUES...WITH EFFECTIVE VALUES RANGING UPWARDS OF 45 KNOTS. THE
LIMITING FACTOR FOR FUTURE CONVECTIVE STRENGTH WILL BE LACK OF STEEP
LAPSE RATES. THIS COMBINED WITH RAIN COOLED/STABLE NEAR SURFACE
AIRMASS LIMITS INSTABILITY TO 750 J/KG POSSIBLY UP TO 1000 J/KG. THE
AFOREMENTIONED SHEAR REQUIRES THUNDERSTORMS TO BE MONITORED THIS
EVENING FOR AN ISOLATED STRONG TO SEVERE WIND GUSTS THREAT.

THE OTHER AREA TO WATCH WILL BE POSSIBLE INITIATION OF CONVECTION
ACROSS PORTIONS OF THE HIGHER TERRAIN OF EASTERN NORTHERN LOWER
MICHIGAN. THIS ACTIVITY WILL THEN HAVE THE POTENTIAL TO SETTLE OR
BACKBUILD SOUTHWARD AHEAD OF APPROACHING COLD FRONT. THIS
CONDITIONAL ACTIVITY MAY AFFECT THE SAGINAW BAY/NORTHERN THUMB
REGION AFTER BETWEEN 23-03Z. A GREATER DEPENDENCE ON DAYTIME HEATING
INSTABILITY SUGGESTS LESS OF A STRONG/SEVERE THREAT WITH THOSE CELLS.

THE FIRST WIND SHIFT/COLD FRONT FEATURE WILL PASS OVER THE OH/MI CWA
BORDER BY 8Z TONIGHT. THE SURFACE FEATURE WILL BE CLOSE ON THE HEELS
COLLAPSING THROUGH ALL OF THE CWA BY 12Z TOMORROW MORNING.

LONG TERM...

LARGE SCALE TROUGHING WILL ENCOMPASS THE GREAT LAKES REGION OVER THE
NEXT SEVERAL DAYS...WITH A STRONG SHORTWAVE/MID LEVEL COLD POOL (-22
C AT 500 MB) NOW DROPPING SOUTH ALONG THE MANITOBA/ONTARIO
BORDER...DROPPING INTO FAR NORTHERN LOWER MICHIGAN TOMORROW.
LOW LEVEL COLD ADVECTION FOR AUGUST STANDARDS LOOKS PRETTY
GOOD...WITH STEEP LOW LEVEL LAPSE RATES/CAPES IN THE 850-700 MB
LAYER TO BE CONCERNED FOR A FEW LIGHT SHOWERS. SFC-850 MB LI'S ALSO
DROP TOWARD ZERO...BUT ENOUGH OF A CAP EVIDENT AROUND 600 MB AND
INSUFFICIENT CAPES AND EQL TO LEAVE THUNDERSTORM MENTION OUT OF THE
FORECAST. THE EXCEPTION MAY BE OVER LAKE HURON WITH THE ADDED
MOISTURE FLUX OF THE MILD WATERS...ALONG WITH CLOSER PROXIMITY TO
THE COLD CORE. REGARDLESS...A GOOD CU UP COUPLED WITH THE COLD
ADVECTION SHOULD HOLD MAXES IN CHECK...UPPER 60S TO LOWER 70S.

COOL AIRMASS TO PERSIST ON WEDNESDAY (850 MB TEMPS IN MID SINGLE
NUMBERS) SUPPORTING HIGHS AROUND 70 DEGREES...AND WILL HAVE TO WATCH
EASTERN THUMB COASTLINE FOR POSSIBLE LAKE SHOWERS...BUT EXPECTATIONS
IS THE LOW LEVEL FLOW WILL BE PREDOMINATELY OFFSHORE AS HIGH
PRESSURE LOOKS TO BE POSITIONED JUST SOUTH OF CHICAGO.

THE FAST UPPER LEVEL NORTHWEST FLOW WILL BEGIN TO SLOWLY SUBSIDE ON
THURSDAY AND CONTINUE TO WEAKEN INTO THE WEEKEND...WITH A GRADUAL
MODIFICATION OF THE AIRMASS AS HEIGHTS REBOUND. OVERALL DRY
AIRMASS...1000-500 MB MEAN RH HOVERING AROUND 40 PERCENT...WILL
PROMOTE LARGE DIURNAL SWINGS...WITH 850 MB TEMPS RISING INTO THE
LOWER TEENS SUGGESTING HIGHS AROUND 80 DEGREES FOR THE WEEKEND.
WILL HAVE TO KEEP AN EYE OUT ON THE LARGE UPPER LEVEL CUTOFF LOW
OVER THE CENTRAL MISSISSIPPI VALLEY WHICH MAY ATTEMPT TO OPEN UP AND
TRACK OFF TO THE NORTHEAST FOR THE SECOND HALF OF THE WEEKEND
(POTENTIALLY INTERACTING WITH A TROPICAL SYSTEM AS
WELL)...SUPPORTING AN INCREASE IN MOISTURE/CLOUDS AND A SLIGHT
CHANCE OF SHOWERS.

MARINE...

A COLD FRONT WILL MOVE THROUGH THE GREAT LAKES TONIGHT WITH COOLER
AIR FLOWING IN BEHIND IT. NORTHERLY WIND PUSHING 20 KNOTS LATER
TONIGHT AND TUESDAY WILL BRING ELEVATED WAVE CONDITIONS OVER THE
SOUTH HALF OF LAKE HURON. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED
FOR LATE TONIGHT AND TUESDAY. SURFACE HIGH PRESSURE WILL THEN BUILD
MORE FULLY OVERHEAD BY WEDNESDAY WITH LIGHTER WIND AND IMPROVE WAVE
CONDITIONS THROUGH THE END OF THE WEEK.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING OUTER SAGINAW BAY...FROM 4 AM TUESDAY TO 4 AM
     WEDNESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...CB
LONG TERM....SF
MARINE.......CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 12, 4:35 AM EDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 AM EDT MON AUG 12 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-130845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
435 AM EDT MON AUG 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY THROUGH THIS EVENING. THE STRONGEST
STORMS WILL APPROACH SEVERE LIMITS WITH HALF INCH HAIL AND 50 MPH
WIND GUSTS THE PRIMARY HAZARDS...ALONG WITH HEAVY DOWNPOURS OF
RAIN. STORM MOTION WILL BE WEST TO EAST AT 35 MPH.

THERE WILL BE TWO PERIODS OF STORM ACTIVITY...FIRST DURING THE
MORNING MAINLY ALONG AND SOUTH OF INTERSTATE 69...AND THEN OVER
ALL AREAS DURING THE MID AFTERNOON THROUGH THE EVENING. THE
STRONGEST STORMS ARE EXPECTED LATER IN THE DAY AT THE PEAK OF
DAYTIME HEATING AND AS A COLD FRONT MOVES INTO THE REGION FROM THE
NORTH. THIS FRONT WILL MOVE SOUTH OF THE STATE BY MIDNIGHT AND
TAKE THE STORMY WEATHER OUT OF SOUTHEAST MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT YET PLANNED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-130845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
435 AM EDT MON AUG 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER THE NORTH HALF OF LAKE
HURON TODAY. THUNDERSTORMS ARE LIKELY TODAY THROUGH THIS EVENING
OVER THE SOUTH HALF OF LAKE HURON...LAKE ST CLAIR...AND WESTERN
LAKE ERIE. THE STRONGEST STORMS WILL BE CAPABLE OF HALF INCH HAIL
AND 40 KNOT WIND GUSTS ALONG WITH HEAVY DOWNPOURS OF RAIN. STORM
MOTION WILL BE WEST TO EAST AT 30 KNOTS.

THERE WILL BE TWO PERIODS OF STORM ACTIVITY...FIRST DURING THE
MORNING MAINLY OVER LAKE ST CLAIR AND WESTERN LAKE ERIE...AND
THEN OVER ALL AREAS DURING THE AFTERNOON THROUGH THE EVENING. THE
STRONGEST STORMS ARE EXPECTED LATER IN THE DAY AT THE PEAK OF
DAYTIME HEATING AND AS A COLD FRONT MOVES THROUGH THE REGION. THIS
FRONT WILL MOVE INTO OHIO BY MIDNIGHT AND TAKE THE STORMY WEATHER
OUT OF THE GREAT LAKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT YET PLANNED TODAY AND TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Aug 12, 6:55 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
655 PM EDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             NNW STOCKBRIDGE         42.45N 84.18W
08/12/2013  M1.00 INCH       INGHAM             MI   TRAINED SPOTTER

            INTERSECTION OF CLINTON AND MORTON ST

0630 PM     HAIL             5 N CHELSEA             42.39N 84.02W
08/12/2013  M1.00 INCH       WASHTENAW          MI   PUBLIC

            N TERRITORIAL RD AND STOFER RD. RELAYED VIA FACEBOOK.

&&

SCHULTZ
Local storm report, Aug 12, 7:01 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
701 PM EDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             5 N CHELSEA             42.38N 84.01W
08/12/2013  M0.88 INCH       WASHTENAW          MI   TRAINED SPOTTER

            N TERRITORIAL RD AND RIKER RD

&&

SCHULTZ
Local storm report, Aug 12, 7:15 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
715 PM EDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             1 SE DEXTER             42.33N 83.87W
08/12/2013  M1.00 INCH       WASHTENAW          MI   TRAINED SPOTTER

            DAN HOEY RD AND DEXTER ANN ARBOR RD

&&

SCHULTZ
Local storm report, Aug 12, 7:42 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
742 PM EDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             5 NNW CHELSEA           42.38N 84.04W
08/12/2013  E1.50 INCH       WASHTENAW          MI   TRAINED SPOTTER

            1 TO 1.5 INCH HAIL. ISLAND LAKE RD AND N TERRITORIAL RD

&&

SCHULTZ
Special weather statement, Aug 12, 7:56 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
756 PM EDT MON AUG 12 2013

MIZ076-130100-
WAYNE-
756 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CANTON...MOVING EAST AT 20
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BELLEVILLE BY 805 PM EDT...
  ROMULUS BY 820 PM EDT...
  TAYLOR BY 835 PM EDT...
  WYANDOTTE AND TRENTON BY 850 PM EDT...
  GROSSE ILE BY 855 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

DEG
Local storm report, Aug 12, 8:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
843 PM EDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     MARINE TSTM WIND 8 ESE AU GRES           44.02N 83.54W
08/12/2013  M39 MPH          LHZ421             MI   BUOY

            GSLM4 BUOY

&&

SCHULTZ

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:13 PM EDTSevere Thunderstorm WarningDTXWashtenaw62 min
Aug 12, 8:20 PM EDTSpecial Marine WarningDTX85 min
Aug 12, 8:31 PM EDTSpecial Marine WarningDTX89 min
Aug 12, 8:45 PM EDTSpecial Marine WarningDTX90 min
Aug 12, 9:16 PM EDTSpecial Marine WarningDTX89 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.